Oklahoma, 2015

Winter Weather in Oklahoma, February 25 to 27, 2015

February 25 to 27, 2015 · NWS AMA · 3 events in 3 counties and zones

An upper level weather disturbance combined with incoming cold air and moisture to produce light snow across the Oklahoma Panhandle from late on the 25th through the afternoon of the 27th. Most locations received two to three inches of total snow accumulation.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

An upper level weather disturbance combined with incoming cold air and moisture to produce light snow across the Oklahoma Panhandle from late on the 25th through the afternoon of the 27th. Most locations received two to three inches of total snow accumulation.

The following is a list of snowfall totals by county: 3 inches at Boise City (Cimarron County); 2 to 3 inches at Beaver (Beaver County); 2 to 3 inches at Guymon (Texas County).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Feb 25, 5:41 PM CST, 3 hours 19 minutes earlier.

Area forecast discussion, Feb 25, 5:41 PM CST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
541 PM CST WED FEB 25 2015

.AVIATION...
00Z TAF CYCLE
AN UPPER TROUGH WILL APPROACH THE PANHANDLES BY 06Z THURSDAY
RESULTING IN SNOW DEVELOPING AND SPREADING SOUTH ACROSS THE WESTERN
PANHANDLES. THE SNOW WILL LIKELY AFFECT THE DALHART TAF SITE AROUND
01Z TO 03Z THURSDAY...AND THEN THE AMARILLO TAF SITE AROUND 04Z TO
06Z THURSDAY. VFR CONDITIONS WILL BECOME IFR TO LIFR AFTER 01Z TO 06Z
AT BOTH THE DALHART AND AMARILLO TAF SITES ONCE THE SNOW BEGINS. VFR
CONDITIONS ARE EXPECTED TO RETURN AFTER 14Z TO 16Z THURSDAY. THE SNOW
IS EXPECTED TO REMAIN WEST AND SOUTH OF THE GUYMON TAF SITE WITH
GENERALLY MVFR TO VFR CONDITIONS THROUGH 00Z FRIDAY. NORTHERLY TO
NORTHEASTERLY WINDS OF 15 TO 25 KNOTS WITH HIGHER GUSTS WILL
GRADUALLY BEGIN TO DIMINISH TO AROUND 10 TO 20 KNOTS AFTER 10Z TO 14Z
THURSDAY...AND THEN 5 TO 15 KNOTS AFTER 15Z THURSDAY.

SCHNEIDER

&&

.PREV DISCUSSION... /ISSUED 421 PM CST WED FEB 25 2015/

DISCUSSION...
PHEW! WHAT AN ACTIVE WEATHER PATTERN THE PANHANDLES ARE ABOUT TO BE
IN FOR THIS FORECAST PERIOD! IT HAS TAKEN ALL DAY TO TRY AND SORT THINGS
OUT WITH OUR MAIN FOCUS REALLY BEING ON THE NEXT 48 HOURS. SO HERE'S
THE SCOOP:

ROUND ONE: TONIGHT - THURSDAY MORNING
ARCTIC COLD FRONT WILL MAKE ITS WAY ACROSS THE PANHANDLES THIS
EVENING ALLOWING MUCH COLDER AIR TO FILTER INTO THE AREA. AT THE SAME
TIME...AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NORTHERN NEW
MEXICO AND TRACK ACROSS THE FAR WESTERN PANHANDLES. THIS QUICK SHOT
OF PRECIPITATION COULD LEAD TO AROUND ONE INCH OF SNOWFALL...MAYBE
TWO. THERE IS SOME CONCERN THAT THE PRECIPITATION STARTS OUT AS RAIN
ACROSS THE FAR SOUTHWESTERN TEXAS PANHANDLE WHICH COULD LEAD TO AN
ICE GLAZING SITUATION ONCE TEMPERATURES FALL BELOW FREEZING. ADD A
LITTLE SNOW ON TOP OF THAT...AND TRAVEL ISSUES COULD EASILY DEVELOP BY
THURSDAY MORNING.

BREAK ONE: THURSDAY-THURSDAY EVENING
THE ABOVE MENTIONED SYSTEM WILL DISAPPEAR AS QUICKLY AS IT ARRIVED
LEAVING COLD TEMPERATURES IN ITS WAKE. HIGHS WILL STRUGGLE IN THE 20S
WHICH WILL BE QUITE THE CONTRAST FROM TODAY. THERE COULD BE OFF AND
ON LIGHT SNOW/FLURRIES ACROSS ALL OF THE PANHANDLES DURING THIS TIME
FRAME...BUT LITTLE TO NO ACCUMULATIONS ARE EXPECTED.

ROUND TWO: THURSDAY NIGHT - FRIDAY AFTERNOON
BIGGEST IMPACT FOR SNOWFALL IS EXPECTED DURING THIS TIME FRAME AS A
STRONGER UPPER LEVEL DISTURBANCE MOVES ACROSS THE PANHANDLES.
LOCATIONS SOUTH OF THE CANADIAN RIVER DEFINITELY HAVE THE BEST SHOT
TO SEE A QUICK 2-4 INCHES WITH THE BEST TIME FRAME FOR SNOW BEING
3AM-9AM...JUST IN TIME FOR THE FRIDAY MORNING COMMUTE. NORTH OF THE
CANADIAN RIVER...1-2 INCHES WILL BE POSSIBLE. MODELS HAVE BEEN VERY
CONSISTENT WITH AMOUNTS, TIMING, AND LOCATION OF THE HEAVIEST
SNOWFALL...SO CONFIDENCE IS FAIRLY HIGH FOR THIS ROUND.

BREAK TWO: FRIDAY NIGHT
SLIGHT UPPER RIDGING WILL PRECLUDE SNOWFALL AS MUCH OF THE SNOW ENDS
ACROSS THE AREA. LOWS WILL BE IN THE SINGLE DIGITS! BRRR! DURING THIS
TIME...THE WINTER WEATHER ADVISORY WILL BE ALLOWED TO EXPIRE.

ROUND THREE: SATURDAY
HOWEVER...THE WINTER WEATHER ADVISORY MAY NEED TO BE EXTENDED INTO
SATURDAY DEPENDING ON THE TRACK OF ANOTHER WEAK UPPER LEVEL IMPULSE.
MODELS ARE NOT IN MUCH AGREEMENT AT ALL AS FAR AS LOCATION OF
SNOWFALL...SO DECIDED TO KEEP A GENERAL UP TO 1 INCH POSSIBLE FOR ALL
THE PANHANDLES.

ROUND FOUR AND BEYOND: SUNDAY THROUGH NEXT WEDNESDAY
THIS IS DEFINITELY THE COMPLICATED PORTION OF THE FORECAST AS MORE
PRECIPITATION IS EXPECTED BUT WITHOUT AN ARCTIC AIRMASS IN
PLACE...THE AREA COULD BE DEALING WITH A MESSY FORECAST. LOWS AT
NIGHT WILL BE NEAR OR BELOW FREEZING GIVING WAY TO FROZEN
PRECIPITATION WHILE DURING THE DAY...MOST AREAS WILL BE ABOVE
FREEZING RESULTING IN MOSTLY RAIN. THIS PATTERN COULD DEFINITELY GO
BACK AND FORTH DURING THIS ENTIRE TIME FRAME WITH THE BEST SHOT FOR
PRECIPITATION BEING MONDAY AND AGAIN NEXT WEDNESDAY.

WITH ALL OF THIS SAID...THURSDAY NIGHT/FRIDAY LOOKS TO BE THE BIGGEST
IMPACT FOR WINTRY WEATHER...BUT MAKE SURE TO PAY ATTENTION THROUGHOUT
THE WEEKEND INTO NEXT WEEK FOR POTENTIAL CHANGES IN THE FORECAST AS
THIS IS A VERY PROGRESSIVE PATTERN WITH MAJOR DISCREPANCIES IN THE
MODELS ANTICIPATED.

KH

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WINTER WEATHER ADVISORY FROM MIDNIGHT THURSDAY NIGHT TO 6 PM CST
     FRIDAY FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     COLLINGSWORTH...DONLEY...GRAY...HANSFORD...HEMPHILL...
     HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...ROBERTS...
     SHERMAN...WHEELER.

     WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 3 PM CST
     FRIDAY FOR THE FOLLOWING ZONES: DALLAM...DEAF SMITH...
     HARTLEY...OLDHAM...POTTER...RANDALL.

OK...WINTER WEATHER ADVISORY FROM MIDNIGHT THURSDAY NIGHT TO 6 PM CST
     FRIDAY FOR THE FOLLOWING ZONES: BEAVER...TEXAS.

     WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 3 PM CST
     FRIDAY FOR THE FOLLOWING ZONES: CIMARRON.

&&

11/05
Hazardous weather outlook, Feb 25, 4:41 PM CST, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
441 PM CST WED FEB 25 2015

OKZ001>003-TXZ001>020-261100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
441 PM CST WED FEB 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LIGHT SNOW WILL MOVE ACROSS THE WESTERN PANHANDLES TONIGHT INTO
THURSDAY MORNING WITH SNOWFALL ACCUMULATIONS OF AROUND 1 INCH POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LIGHT SNOW WILL CONTINUE ACROSS THE SOUTHWESTERN PORTION OF THE
TEXAS PANHANDLE THURSDAY. SNOW CHANCES INCREASE CONSIDERABLY FOR THE
ENTIRE AREA THURSDAY NIGHT THROUGH FRIDAY AFTERNOON WITH GENERALLY
2-6 INCHES EXPECTED WITH THE HEAVIEST AMOUNTS SOUTH OF THE CANADIAN
RIVER.

INTERMITTENT CHANCES OF SNOW WILL CONTINUE THROUGH THE WEEKEND AND
INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 winter weather. Local standard time, as filed.

Winter Weather, Beaver

When
February 25, 9:00 PM CST to February 27, 3:00 PM CST
Where
Beaver forecast zone
Reported by
Emergency Manager
Coordinates
36.750, -100.477 (the zone’s center; the record gives no point)

An estimated 2 to 3 inches of snow accumulated across Beaver County.

Winter Weather, Cimarron

When
February 25, 9:00 PM CST to February 27, 3:00 PM CST
Where
Cimarron forecast zone
Reported by
COOP Observer
Coordinates
36.748, -102.518 (the zone’s center; the record gives no point)

Three inches of snow accumulated at Boise City.

Winter Weather, Texas

When
February 25, 9:00 PM CST to February 27, 3:00 PM CST
Where
Texas forecast zone
Reported by
COOP Observer
Coordinates
36.748, -101.490 (the zone’s center; the record gives no point)

An NWS cooperative observer one miles east-southeast of Goodwell measured 3 inches of snow. Oklahoma Highway Patrol estimated 2 inches of snow fell in Guymon.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 563601, 563602, 563603.